Alert archive / Oregon / Gale Watches in 2012

Gale Watch 2, NWS Medford, OR

January 9, 2012

NWS Medford, OR issued this gale watch at Jan 9, 2012, 3:21 AM PST. It took effect at Jan 10, 2012, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2012, 3:21 AM PST (11:21 UTC)
In effect from
Jan 10, 2012, 10:00 AM PST
Expired
Jan 10, 2012, 2:52 AM PST
In force
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

798 
WHUS76 KMFR 091121
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
321 AM PST MON JAN 9 2012

...BUILDING SWELL TODAY AND INCREASING WINDS ON TUESDAY...

.WEST SWELL WILL BUILD TO 13 TO 15 FEET AT 15 SECONDS TODAY.
NORTH WINDS WILL INCREASE AND WIND SEAS WILL BUILD TONIGHT 
THROUGH TUESDAY. 

PZZ376-100000-
/O.EXT.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/
/O.EXT.KMFR.SI.Y.0003.120110T0600Z-120110T1800Z/
/O.NEW.KMFR.GL.A.0002.120110T1800Z-120111T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
321 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 10 AM PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING.
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 4 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS
NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. 


* SEAS: WEST SWELL WILL BUILD TO 14 TO 15 FEET AT 15 SECONDS LATE
  THIS MORNING THROUGH THIS AFTERNOON. ON TUESDAY INCREASING NORTH
  WINDS WILL BUILD WIND SEAS TO A STEEP TO VERY STEEP 10 TO 13
  FEET DURING THE AFTERNOON AND EVENING...WITH COMBINED SEAS
  REACHING 14 TO 16 FEET.

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS
  EVENING. WINDS WILL INCREASE FURTHER DURING THE DAY ON TUESDAY
  REACHING 30 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS FROM LATE
  MORNING THROUGH THE EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ370-100000-
/O.EXT.KMFR.SW.Y.0003.000000T0000Z-120112T0600Z/
/O.EXT.KMFR.SI.Y.0003.120110T1200Z-120112T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
321 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
10 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 4 AM TUESDAY
TO 10 PM PST WEDNESDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 10 PM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS
NOW IN EFFECT FROM 4 AM TUESDAY TO 10 PM PST WEDNESDAY. 

* SEAS: WEST SWELL WILL BUILD TO 14 TO 15 FEET AT 15 SECONDS LATE
  THIS MORNING THROUGH THIS AFTERNOON. ON TUESDAY INCREASING NORTH
  WINDS WILL BUILD WIND SEAS TO A STEEP 6 TO 9 FEET DURING THE
  AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 12 TO 14
  FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET UNTIL
  LATE WEDNESDAY EVENING.

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT WITH HIGHER
  GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-356-100000-
/O.EXT.KMFR.SW.Y.0003.120109T1200Z-120111T1200Z/
/O.CON.KMFR.SI.Y.0003.120110T1200Z-120111T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
321 AM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
4 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TO
10 PM PST TUESDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. 

* SEAS: WEST SWELL WILL BUILD TO 13 TO 15 FEET AT 15 SECONDS LATE
  THIS MORNING THROUGH THIS AFTERNOON. ON TUESDAY INCREASING NORTH
  WINDS WILL BUILD WIND SEAS TO A STEEP 5 TO 9 FEET DURING THE
  AFTERNOON AND EVENING...WITH COMBINED SEAS REACHING 11 TO 14
  FEET. COMBINED SEAS ARE EXPECTED TO REMAIN ABOVE 10 FEET THROUGH
  EARLY WEDNESDAY MORNING.

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH HIGHER
  GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING.

* AREAS AFFECTED: THE LARGEST SEAS AND STRONGEST WINDS ARE
  EXPECTED TO BE BETWEEN COOS BAY AND BROOKINGS BEYOND 5 NM FROM
  THE COAST...AND NEAR THE CAPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
065 
WHUS76 KMFR 092359
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
359 PM PST MON JAN 9 2012

.WEST SWELL PEAKS OUT AT 13 TO 15 FEET AT 15 SECONDS THIS EVENING. NORTH
WINDS WILL INCREASE AND WIND SEAS WILL BUILD TONIGHT THROUGH TUESDAY.

PZZ376-101300-
/O.CON.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/
/O.CON.KMFR.SI.Y.0003.120110T0600Z-120110T1800Z/
/O.CON.KMFR.GL.A.0002.120110T1800Z-120111T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
359 PM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 10 AM PST TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. A GALE WATCH
REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. 

* SEAS: WEST SWELL WILL PEAK AT 14 TO 15 FEET AT 15 SECONDS LATE
  THIS EVENING. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS TO
  A STEEP TO VERY STEEP 10 TO 13 FEET DURING THE AFTERNOON AND
  EVENING...WITH COMBINED SEAS REACHING 14 TO 16 FEET.

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KNOTS LATE THIS 
  EVENING. WINDS WILL INCREASE FURTHER DURING THE DAY ON TUESDAY 
  REACHING 30 TO 35 KNOTS WITH GUSTS 35 TO 45 KNOTS FROM LATE 
  MORNING THROUGH THE EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ350-356-101300-
/O.CON.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/
/O.CON.KMFR.SI.Y.0003.120110T1200Z-120111T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
359 PM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM TO
10 PM PST TUESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 4 AM TO 10 PM PST TUESDAY. 

* SEAS: WEST SWELL PEAKS OUT AT 13 TO 15 FEET AT 15 SECONDS THIS
  EVENING. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS
  TO A STEEP 5 TO 9 FEET DURING THE AFTERNOON AND EVENING...WITH
  COMBINED SEAS REACHING 11 TO 14 FEET. COMBINED SEAS ARE EXPECTED
  TO REMAIN ABOVE 10 FEET THROUGH EARLY WEDNESDAY MORNING.

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH HIGHER 
  GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. 

* AREAS AFFECTED: THE LARGEST SEAS AND STRONGEST WINDS ARE 
  EXPECTED TO BE BETWEEN COOS BAY AND BROOKINGS BEYOND 5 NM FROM 
  THE COAST...AND NEAR THE CAPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-101300-
/O.CON.KMFR.SW.Y.0003.000000T0000Z-120112T0600Z/
/O.CON.KMFR.SI.Y.0003.120110T1200Z-120112T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
359 PM PST MON JAN 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 4 AM
TUESDAY TO 10 PM PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
10 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 4 AM TUESDAY TO 10 PM PST WEDNESDAY. 

* SEAS: WEST SWELL PEAK OUT AT 14 TO 15 FEET AT 15 SECONDS LATE
  THIS EVENING. ON TUESDAY INCREASING NORTH WINDS WILL BUILD WIND SEAS
  TO A STEEP 6 TO 9 FEET DURING THE AFTERNOON AND EVENING...WITH
  COMBINED SEAS REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED
  TO REMAIN ABOVE 10 FEET UNTIL LATE WEDNESDAY EVENING.

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT WITH HIGHER 
  GUSTS EARLY TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
175 
WHUS76 KMFR 101052
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
252 AM PST TUE JAN 10 2012

.GUSTY NORTH WINDS WILL CONTINUE AND WIND SEAS WILL BUILD THIS
AFTERNOON INTO TONIGHT.

PZZ376-102300-
/O.EXT.KMFR.SI.Y.0003.000000T0000Z-120110T2100Z/
/O.EXT.KMFR.SW.Y.0003.000000T0000Z-120110T2100Z/
/O.UPG.KMFR.GL.A.0002.120110T1800Z-120111T0600Z/
/O.NEW.KMFR.SE.W.0003.120110T2100Z-120111T0900Z/
/O.NEW.KMFR.GL.W.0003.120110T2100Z-120111T0900Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
252 AM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 PM PST
THIS AFTERNOON...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
1 PM PST THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST
WEDNESDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM PST WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS
GALE WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM PST
WEDNESDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL 1 PM PST THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* SEAS: INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP TO
  VERY STEEP 10 TO 13 FEET DURING THE AFTERNOON AND EVENING...WITH
  COMBINED SEAS REACHING 14 TO 16 FEET.

* WINDS: NORTH WINDS WILL CONTINUE AT 25 TO 30 KNOTS TODAY. WINDS
  WILL INCREASE FURTHER THIS AFTERNOON TO GALE OF 35 TO 45 KNOTS
  THROUGH THE EVENING AND OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-356-102300-
/O.CON.KMFR.SW.Y.0003.000000T0000Z-120111T1200Z/
/O.CON.KMFR.SI.Y.0003.120110T1200Z-120111T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
252 AM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
4 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 10 PM PST THIS EVENING. 

* SEAS: INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 6
  TO 8 FEET DURING THE AFTERNOON AND EVENING... WITH COMBINED
  SEAS REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO
  REMAIN ABOVE 10 FEET THROUGH EARLY WEDNESDAY MORNING.

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KT WITH HIGHER
  GUSTS THIS MORNING THROUGH LATE WEDNESDAY EVENING.

* AREAS AFFECTED: THE LARGEST SEAS AND STRONGEST WINDS ARE 
  EXPECTED TO BE BETWEEN COOS BAY AND BROOKINGS BEYOND 5 NM FROM 
  THE COAST...AND NEAR THE CAPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-102300-
/O.CON.KMFR.SW.Y.0003.000000T0000Z-120112T0600Z/
/O.CON.KMFR.SI.Y.0003.120110T1200Z-120112T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
252 AM PST TUE JAN 10 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST WEDNESDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST WEDNESDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
10 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 10 PM PST WEDNESDAY. 

* SEAS: INCREASING NORTH WINDS WILL BUILD WIND SEAS TO A STEEP 6
  TO 9 FEET DURING THE AFTERNOON AND EVENING... WITH COMBINED SEAS
  REACHING 12 TO 14 FEET. COMBINED SEAS ARE EXPECTED TO REMAIN
  ABOVE 10 FEET UNTIL LATE WEDNESDAY EVENING.

* WINDS: NORTH WINDS WILL CONTINUE AT 20 TO 30 KT WITH HIGHER
  GUSTS TODAY THROUGH LATE WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Jan 9, 3:17 AM PST, 4 minutes earlier.

Area forecast discussion, Jan 9, 3:17 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
317 AM PST MON JAN 9 2012

.DISCUSSION...STRONG HIGH PRESSURE ALOFT IS BEING PUSHED EASTWARD
THIS MORNING AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT
IS MOVING INSIDE OF 130W OFF THE OREGON COAST EARLY THIS MORNING
BUT WILL TAKE ITS TIME GETTING TO THE COAST THIS AFTERNOON.
SOUTHWEST FLOW ALOFT AND A DEVELOPING WEAK UPPER LEVEL CLOSED LOW
OFF THE SOUTH OREGON AND NORTHERN CALIFORNIA COAST TONIGHT WILL
KEEP THE MAJORITY OF PRECIP ACTIVITY WITH THE FRONT AT THE COAST
REGION AND INTO THE WESTERN UMPQUA THROUGH THE EVENING HOURS...AND
THEN GENERALLY WEST OF CASCADES AND SISKIYOUS THROUGH EARLY
TUESDAY MORNING. WITH THE EVENTUAL UPPER LOW DEVELOPMENT TO THE
SOUTHWEST...THE MODELS HAVE HAD THEIR STRUGGLES WITH CONSISTENCY
IN THE TIMING AND AMOUNT OF PRECIP WITH THE FRONT AS IT PROGRESSES
EASTWARD ACROSS SOUTH-CENTRAL OREGON AND NORTHEAST CALIFORNIA
THROUGH TUESDAY MORNING. AM CONTINUING TO SUPPORT A COMPROMISE
BETWEEN THE SREF AND GFS ENSEMBLE MEAN WHICH TAKES THE PRECIP
THROUGH MODOC BY LATE TUESDAY. FEELING IS THERE MAY LITTLE TO NO
PRECIP FOR THAT AREA BY THE TIME THE FRONT MAKES IT THERE. IN
GENERAL...THE EAST SIDE WILL LIKELY HAVE VERY LITTLE PRECIPITATION
ACROSS SOUTHERN LAKE AND MODOC COUNTIES THROUGH THE EVENT.
OVERALL...THE MOUNTAINS WILL PROBABLY GET AROUND A WHOPPING INCH
WITH SNOW LEVELS STARTING ABOVE 6000 FEET THIS EVENING AND FALLING
TO AROUND 4000 FEET BY TUESDAY MORNING.

TUESDAY NIGHT THROUGH WEDNESDAY WILL BE DRY UNDER BUILDING HIGH
PRESSURE AND OFFSHORE FLOW WITH FOG AND COLD MORNING LOWS FOR THE
WEST SIDE VALLEYS. THE REGION WILL REMAIN DRY THEREAFTER THROUGH
FRIDAY UNDER STABLE HIGH PRESSURE AND RELATIVELY MILD MOUNTAIN
TEMPERATURES. BY SOMETIME OVER THE WEEKEND THE PATTERN WILL TRY
AND SHIFT TOWARD A COOLER AND UNSETTLED ONSHORE FLOW PATTERN...BUT
THE LONG RANGE MODELS HAVE BEEN FLIP-FLOPPING AND INCONSISTENT.
FOR NOW THE SLIGHT CHANCE TO CHANCE PROBABILITIES OF RAIN AND
MOUNTAIN SNOW ARE INCHING THEIR WAY BACK INTO THE FORECAST MAINLY
ALONG AND WEST OF THE CASCADES STARTING SATURDAY. DAY SHIFT MAY
NUDGE THIS ONSET BACK TO SUNDAY IF THE COMMON RIDGE SOLUTION HOLDS
WITH THE 12Z RUNS.

&&

.AVIATION...WIDESPREAD LIFR VALLEY FOG AND FREEZING FOG ACROSS
THE WEST SIDE WILL PREVAIL INTO THE MORNING HOURS WITH SOME IFR
CONDITIONS LIKELY REMAINING INTO EARLY AFTERNOON. APPROACHING
COLD FRONT WILL LIKELY ASSIST THE STRATUS IN A BREAKUP THROUGH
21Z WITH WIDESPREAD VFR WX THROUGH LATE DAY AND EARLY EVENING.
WEST SIDE AREAS WILL LIKELY FALL TO MVFR IN RAIN THROUGH LATE
THIS EVENING AND INTO THE WEE HOURS OF TUESDAY WITH MTN
OBSCURATIONS DEVELOPING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO 10 PM PST TUESDAY
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST WEDNESDAY
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TUESDAY TO 10 PM PST
     WEDNESDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST
     WEDNESDAY FOR PZZ370.
     GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM THIS EVENING TO 10 AM
     PST TUESDAY FOR PZZ376.
     HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
     NIGHT FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST WEDNESDAY
     FOR PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:09 AM PSTDense Fog AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine5 hr

Nearby

Gale Watches in Oregon, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.